Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


resolution of side effects after PEP therapy
Jul 19, 2008

Dear Dr. Young, I've been taking PEP (combivir/kaletra twice daily) for 3 weeks and have read online (including on this site a posting from Dr. Boyle) that side effects may not completely resolve once the meds are complete. Is this true? I have had fatigue, persistent nausea and diarrhea as my chief side effects, and am worried that these along with the constant feeling of malaise will not subside after ending the 30-day course. My side effects have not been debilitating, but they've certainly been unpleasant and have affected my quality of life. Is there cause for concern or have side effects typically resolved for people taking this combination of PEP therapy? and if so, how long can I expect that to take?

Thanking you in advance for your reply.

Response from Dr. Young

Thanks for your post.

For the vast majority of persons, the side effects of PEP medications should resolve completely within a matter of days. As is often the case, what is posted on the web represents the small minority of persons with the atypical response.

I'd focus on the fact that it's unlikely that you'll acquire HIV and that your side effects will resolve (as they do for most).

Best of luck, BY



Previous
re: "Hesitant & Scared to Start My Meds"
Next
have them but scared to start

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement